Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS Albuquerque, NM

July 13, 2014Socorro County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 13, 2014, 4:25 PM MDT for Socorro County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2014, 4:25 PM MDT (22:25 UTC)
Expired
Jul 13, 2014, 6:30 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Socorro County, NM

The radar

The Albuquerque radar (KABX), 94 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WGUS55 KABQ 132225
FFWABQ
NMC053-140030-
/O.NEW.KABQ.FF.W.0011.140713T2225Z-140714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 630 PM MDT

* AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 17 MILES EAST OF LA JOYA...OR
  ABOUT 24 MILES NORTHEAST OF SOCORRO. THE STORM PRODUCING VERY HEAVY
  RAIN WAS DRIFTING TOWARDS THE WEST. EXPECT A FOOTPRINT OF 1.75
  TO 2.25 INCHES ACROSS THE RURAL AREA EAST OF CONTRERAS AND 
  LA JOYA. ARROYO LOS ALAMOS WHICH RUNS INTO LA JOYA WILL MOST
  LIKELY OVERFLOW WITH WATER.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.

&&

LAT...LON 3433 10687 3440 10685 3442 10664 3439 10654
      3417 10650 3419 10664 3427 10678

$$
50
2 follow-up statements
785 
WGUS75 KABQ 132330
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT SUN JUL 13 2014

NMC053-140030-
/O.CON.KABQ.FF.W.0011.000000T0000Z-140714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO NM-
530 PM MDT SUN JUL 13 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTH
CENTRAL SOCORRO COUNTY...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAINFALL OVER THE WARNED AREA EAST OF LA
JOYA. ARROYO LOS ALAMOS SHOULD BE RUNNING PRETTY STRONG AS IT
NEARS LA JOYA.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

&&

LAT...LON 3433 10687 3440 10685 3442 10664 3439 10654
      3417 10650 3419 10664 3427 10678

$$
50
439 
WGUS75 KABQ 140029
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT SUN JUL 13 2014

NMC053-140039-
/O.EXP.KABQ.FF.W.0011.000000T0000Z-140714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO NM-
629 PM MDT SUN JUL 13 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT FOR NORTH
CENTRAL SOCORRO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3433 10687 3440 10685 3442 10664 3439 10654
      3417 10650 3419 10664 3427 10678

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:30 PM MDT, 55 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SUN JUL 13 2014

.SYNOPSIS...
SLOW MOVING STORMS WILL PRODUCE HEAVY RAINFALL IN A SHORT AMOUNT OF
TIME...WHICH COULD LEAD TO LOCALIZED FLOODING TONIGHT. THE PATTERN
CHANGES LITTLE THROUGH THURSDAY...SO STORMS WILL CONTINUE TO
PRODUCE LOCALLY HEAVY RAIN DURING MAINLY THE AFTERNOONS AND
EVENINGS. THURSDAY MAY BE THE COOLER DAY OF THIS WEEK OVER THE
EASTERN PLAINS IN THE WAKE OF A FINAL SURFACE FRONT. THEREAFTER...A
TREND TOWARDS WARMER AND DRIER WEATHER IS ANTICIPATED AS A RIDGE OF
HIGH PRESSURE ALOFT IS EXPECTED TO BUILD OVER THE SOUTHERN AND
CENTRAL ROCKIES LATE THIS WEEK AND OVER THE COMING WEEKEND.

&&

.DISCUSSION...
BUSIER DAY TODAY FOR STORMS AS ANTICIPATED. APPEARS THERE IS MORE
THAN ONE SURFACE BOUNDARY SET UP OVER THE EASTERN PLAINS...ONE
STRETCHED ALONG A LINE FROM NEAR SANTA ROSA TO NEAR RANCHVALE WHERE
CONVECTION HAS BEEN ACTIVE AND QUASI-STATIONARY...AND A SECOND ALONG
THE FAR NE NM BORDER FROM RATON TOWARDS SENECA...WHERE CONVECTION IS
ALSO STARTING TO FIRE. THE FIRST BOUNDARY IS FARTHER SOUTH THAN
MODELS PROGNOSTICATED...AND ENDED UP SPREADING HIGHER POPS FARTHER
SOUTH FOR THIS EVENING. OTHERWISE GENERAL CELL MOTION SUGGESTS UPPER
HIGH CIRCULATION HAS SET UP TO OUR NORTHWEST...AND EXISTING
CONVECTION HAS CREATED A BOUNDARY-FEST FOR FUTURE STORMS TO FEAST ON
LATER THIS AFTERNOON AND EVENING. STORMS ALSO VERY
EFFICIENT...PUTTING DOWN SOME DECENT AND RAPID RAINFALL OUTSIDE OF
THE FLASH FLOOD WATCH AREA. SO BE ALERT FOR RAPID RISES OF WATER IN
USUALLY DRY ARROYOS AND OVER LOW WATER CROSSINGS. IN ANY EVENT...THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT...CONFIDENCE NOT GREAT
ENOUGH TO RECONFIGURE AT THIS TIME.

MADE A FEW TWEAKS TO POP/WX/TEMPERATURE GRIDS BUT NOTHING
SIGNIFICANT. OVERALL TRENDS APPEARED ON TRACK WITH POTENTIAL FOR
HEAVY RAIN WITH STORMS CONTINUING THROUGH WEDNESDAY AND INTO
THURSDAY BEFORE THE UPPER AIR PATTERN CHANGES. THURSDAY STILL
APPEARS THE COOLER DAY IN THE EASTERN PLAINS...IN THE WAKE OF WHAT
MAY BE THE LAST FRONT. MODELS ARE CONSISTENT WITH A TREND TO DRIER
AND WARMER WEATHER BY AND OVER THE COMING WEEKEND AS THE NORTHWEST
FLOW WEAKENS AND RETREATS...ALLOWING A RIDGE OF HIGH PRESSURE TO
EMBRACE MUCH OF THE CENTRAL AND SOUTHERN ROCKIES. 12Z GFS DROVE THE
HIGH CENTER TO OUR NORTH AND STRENGTHENED IT TO A DESICCATING 602
DAM. ECMWF SOMEWHAT SIMILAR...SO WENT AHEAD AND TRIMMED POPS DOWN
FOR THE WEEKEND...AS DEWPOINTS PLUNGE...AND BOOSTED HIGHS A BIT.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA
THIS AFTERNOON. AS USUAL...MOUNTAIN AREAS HAVE BEEN FAVORED WITH
INITIAL DEVELOPMENT...WITH MOST STORMS DRIFTING OFF TOWARD THE WEST
OR SOUTHWEST. ADDITIONAL STORMS WERE FORMING ALONG ONE STALLED
BOUNDARY ACROSS EAST CENTRAL NM...AND ANOTHER BOUNDARY ACROSS FAR NE
NM. HIGH PWATS HAVE BEEN NOTED ON THE AMA SOUNDING THIS
MORNING...WHICH SHOULD BE THE SAME TYPE OF ATMOSPHERE ACROSS THE
EASTERN PLAINS...AND THIS BETTER MOISTURE WILL CONTINUE TO SHIFT
WESTWARD THROUGH TONIGHT. THUS...PRECIPITATION EFFICIENCY WILL BE
HIGH. THIS COMBINED WITH SLOW STEERING FLOW WILL RESULT IN LOCALIZED
FLOODING.  STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD WEST OF THE
CENTRAL MT CHAIN THIS EVE.

AN ACTIVE THUNDERSTORM PERIOD REMAINS ON TAP THROUGH MUCH OF THE
WEEK. ANOTHER WEAK BACK DOOR FRONT LOOKS TO MOVE INTO THE EAST
MIDDAY MONDAY. THUS...NORTHEAST NM WILL AGAIN BE FAVORED FOR
CONVECTION ALONG WITH THE HIGHER TERRAIN. IT LOOKS AS THOUGH THE
FRONT WILL BE REINFORCED AND PUSHED WESTWARD MONDAY NIGHT THROUGH
THE GAPS OF THE CENTRAL MT CHAIN. EAST WINDS WILL PROBABLY WEAK TO
MODERATE...BUT THE LOW LEVEL MOISTURE WILL BE REPLENISHED...SETTING
THE STAGE FOR A VERY ACTIVE TUESDAY.

IF THE NAM IS CORRECT...WETTING PRECIPITATION IS POSSIBLE JUST ABOUT
ANYWHERE ON TUESDAY. STEERING FLOW WILL SHIFT SLIGHTLY...THUS STORMS
WILL MOVE MORE TOWARD THE SOUTH...RATHER THAN WEST OR SOUTHWEST
WHICH HAS BEEN THE PREVALENT DIRECTION LATELY. HOWEVER...IT WILL
REMAIN LIGHT...AND WILL KEEP FLOODING A POSSIBILITY.

A DISTURBANCE IN NORTHWEST FLOW ALOFT WILL CLIP NE NM WEDNESDAY AND
WEDNESDAY NIGHT...AND AN ASSOCIATED BACK DOOR COLD FRONT WILL MOVE
DOWN THE PLAINS. THIS MAY BE THE STRONGEST OF ALL THE BACK DOOR
FRONTS THIS WEEK. THE LIFT AND MOISTURE ASSOCIATED WITH THE
FRONT...COMBINED WITH THE LIFT FROM THE UPPER LEVEL DISTURBANCE WILL
YIELD ANOTHER VERY ACTIVE DAY AND NIGHT...ESPECIALLY ACROSS THE
EASTERN PLAINS. WITH DECENT NW FLOW IN PLACE...DESPITE THE STRONGER
NATURE OF THE FRONT...IT WILL BE HARD FOR THE FRONT TO PUSH MUCH
PAST THE CENTRAL MT CHAIN OR THE RIO GRANDE VALLEY WEDNESDAY NIGHT.

THE CENTRAL MT CHAIN AND POINTS EASTWARD WILL REMAIN ACTIVE
THURSDAY...BUT WESTERN AREAS WILL BEGIN TO DRY OUT. MODELS CONTINUE
TO ADVERTISE THAT THIS DRYING TREND WILL CONTINUE THROUGH THE
WEEKEND...AND DRIER AIR AT THE SURFACE WILL CONTINUE TO NUDGE
FURTHER AND FURTHER INTO THE STATE FROM WEST TO EAST AS THE UPPER
HIGH BUILDS OVERHEAD. HAINES INDICES OF 5 AND 6 WILL ARRIVE ACROSS
THE NW ON THURSDAY...SPREAD A LITTLE FURTHER EAST ON FRIDAY...AND BY
SATURDAY...MUCH OF THE AREA WILL SEE HAINES INDICES OF 5. THERE WILL
BE SOME MOISTURE RECYCLING FRIDAY THRU THE WEEKEND...BUT OVERALL
STORM COVERAGE WILL TREND DOWN. THERE MAY BE ONLY ISOLATED STORM
ACTIVITY BY SUNDAY. HUMIDITIES OVER THE WEEKEND WILL DROP AT OR
BELOW 20 PERCENT FOR MUCH OF CENTRAL AND WESTERN AREAS.

AFTER SOME POOR VENTILATION ACROSS THE NORTH TODAY...VENTILATION IS
EXPECTED TO IMPROVE ON MONDAY IN THESE AREAS...BUT MUCH OF CENTRAL
AND WESTERN NM WILL SEE POOR TO FAIR VENTILATION. VENTILATION SHOULD
IMPROVE ALL AREAS ON TUESDAY AND MORESO ON WEDNESDAY...BUT WILL DROP
BACK DOWN ON THURSDAY ACROSS THE EAST IN THE WAKE OF THE FRONT.

34

&&

.AVIATION...
18Z TAF CYCLE
REMNANTS OF THIS MORNINGS SHRA STILL APPARENT ACROSS NORTHERN NM
VIA MID CLOUD DECK. ELSEWHERE...QUITE A BIT OF BUBBLING CU
DEVELOPING ACROSS MUCH OF THE AREA. AS USUAL...MTS WILL BE A FOCUS
FOR CONVECTION THIS AFTN/EVE...AND STEERING FLOW WILL TAKE THESE
STORMS TO THE WEST AND SW. ADDITIONALLY...A WEAK FRONT/OUTFLOW
BOUNDARY DRAPED OVER EC NM WILL BE A FOCUS FOR TSRA THIS AFTN. PER
HI-RES MODELS...CONVECTION WILL FAVOR AREAS ALONG AND BEHIND THE
FRONT ACROSS NE NM...FROM THE SANGRE DE CRISTOS EASTWARD. NEAR
ZERO STEERING FLOW IS EXPECTED FOR THIS AREA. LOCALLY HEAVY RAIN
IS POSSIBLE WITH ANY STORM...WITH BRIEF MVFR CIGS AND MT
OBSCURATIONS. KROW MAY BE THE ONLY TAF SITE WITHOUT STORM
IMPACTS. SHRA AND TSRA WILL LIKELY CONTINUE ACROSS THE NORTH AND
NE OVERNIGHT.

34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  93  68  91 /  30  20  30  20
DULCE...........................  54  86  55  82 /  40  30  40  50
CUBA............................  56  84  56  82 /  50  30  40  50
GALLUP..........................  58  86  61  85 /  40  30  30  50
EL MORRO........................  53  84  55  81 /  50  40  40  50
GRANTS..........................  57  86  57  85 /  40  30  40  50
QUEMADO.........................  57  82  56  83 /  50  40  40  50
GLENWOOD........................  59  89  58  87 /  40  30  30  40
CHAMA...........................  48  81  51  76 /  50  50  50  60
LOS ALAMOS......................  60  83  58  82 /  40  40  50  40
PECOS...........................  57  79  56  78 /  60  50  60  40
CERRO/QUESTA....................  53  80  52  80 /  50  40  50  40
RED RIVER.......................  47  72  47  69 /  60  60  60  60
ANGEL FIRE......................  46  75  48  74 /  60  60  60  50
TAOS............................  52  83  53  82 /  40  40  40  40
MORA............................  52  79  53  77 /  60  60  60  50
ESPANOLA........................  56  88  60  86 /  40  30  40  30
SANTA FE........................  58  85  57  82 /  50  40  50  40
SANTA FE AIRPORT................  59  87  60  85 /  50  30  40  30
ALBUQUERQUE FOOTHILLS...........  65  87  63  86 /  40  30  40  40
ALBUQUERQUE HEIGHTS.............  68  89  68  89 /  30  30  40  30
ALBUQUERQUE VALLEY..............  63  90  66  90 /  30  30  40  30
ALBUQUERQUE WEST MESA...........  64  90  66  89 /  30  30  40  30
LOS LUNAS.......................  64  90  66  92 /  30  30  30  20
RIO RANCHO......................  66  89  67  88 /  30  30  40  30
SOCORRO.........................  68  92  67  92 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  60  85  59  84 /  40  40  40  40
TIJERAS.........................  63  86  61  86 /  40  40  40  40
MORIARTY/ESTANCIA...............  56  83  58  83 /  50  50  50  50
CLINES CORNERS..................  59  83  57  81 /  60  60  50  40
GRAN QUIVIRA....................  60  84  59  83 /  40  50  50  30
CARRIZOZO.......................  63  85  64  86 /  40  30  40  30
RUIDOSO.........................  55  80  56  80 /  40  50  40  30
CAPULIN.........................  56  81  55  79 /  60  50  60  30
RATON...........................  57  85  57  82 /  60  50  60  40
SPRINGER........................  56  84  57  81 /  60  50  60  40
LAS VEGAS.......................  55  82  55  79 /  60  50  60  40
CLAYTON.........................  65  87  61  81 /  50  50  40  30
ROY.............................  62  86  60  80 /  70  50  60  30
CONCHAS.........................  65  89  64  88 /  60  50  40  30
SANTA ROSA......................  66  90  64  87 /  60  50  50  20
TUCUMCARI.......................  69  93  66  88 /  60  50  30  30
CLOVIS..........................  64  91  64  84 /  50  30  20  20
PORTALES........................  66  93  65  86 /  50  20  20  20
FORT SUMNER.....................  67  94  66  88 /  50  30  30  20
ROSWELL.........................  67  95  68  93 /  20  10  10  20
PICACHO.........................  63  85  64  87 /  20  10  30  20
ELK.............................  60  82  61  83 /  30  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ513>515-527>532.

&&
Hazardous weather outlook, Jul 13, 6:09 AM MDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 AM MDT SUN JUL 13 2014

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
609 AM MDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS MOST LIKELY ACROSS NORTHEAST NEW MEXICO IN AND
NEAR THE AREA FROM THE SANGRE DE CRISTO MOUNTAINS EAST TO THE
TEXAS STATE LINE...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY
OCCUR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE STEADILY
THERE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL NEW MEXICO THROUGH AT LEAST THURSDAY. THE
GREATEST POTENTIAL FOR HEAVY RAIN AND PERHAPS LOCALIZED FLASH
FLOODING WILL LIKELY BE ACROSS NORTH CENTRAL AND NORTHEAST NEW
MEXICO AS WELL AS PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO
AND THE NORTHERN GILA REGION. STORM MOTIONS WILL BE FAIRLY SLOW
AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS
OF FLASH FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER
BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO OR EVEN OVER 2
INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

43

In the hours before

Local storm report, Jul 13, 2:22 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND GST     5 S ALBUQUERQUE         35.04N 106.62W
07/13/2014  M58 MPH          BERNALILLO         NM   ASOS

            KABQ ASOS.

&&

EVENT NUMBER ABQ1401100

JLP
Special weather statement, Jul 13, 2:28 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT SUN JUL 13 2014

NMZ519-132100-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
228 PM MDT SUN JUL 13 2014

...STRONG THUNDERSTORM MOVING OVER SOUTH ALBUQUERQUE...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
VERY HEAVY RAIN OVER SOUTHEAST ALBUQUERQUE. THE STRONG THUNDERSTORM
WAS  DRIFTING TOWARDS THE WEST AND SOUTH. OUTFLOW FROM THE
THUNDERSTORMS WILL RAPIDLY MOVE TOWARDS ISLETA PUEBLO AND THE
SOUTH VALLEY OF ALBUQUERQUE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3510 10668 3509 10648 3506 10647 3507 10645
      3488 10647 3495 10686
TIME...MOT...LOC 2027Z 171DEG 1KT 3502 10658

50
Special weather statement, Jul 13, 2:55 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT SUN JUL 13 2014

NMZ533>537-132145-
CURRY COUNTY-DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-ROOSEVELT
COUNTY-
255 PM MDT SUN JUL 13 2014

...LINE OF STRONG THUNDERSTORMS FROM SANTA ROSA TO RANCHVALE ...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM
PUERTO DE LUNA TO 10 MILES SOUTHWEST OF RHEA. THE LINE WAS NEARLY
STATIONARY. OUTFLOW WIND GUSTS WILL IMPACT MELROSE...FORT SUMNER...
SUMNER LAKE AND NEWKIRK.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BELLVIEW...BROADVIEW...
CANNON AFB...CUERVO...FORREST AND GRADY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3453 10492 3516 10464 3494 10303 3423 10304
TIME...MOT...LOC 2053Z 311DEG 0KT 3487 10458 3457 10308

50
Special weather statement, Jul 13, 4:00 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT SUN JUL 13 2014

NMZ508-509-132245-
SAN FRANCISCO RIVER VALLEY-SOUTHWEST MOUNTAINS-
400 PM MDT SUN JUL 13 2014

...STRONG THUNDERSTORM SOUTHEAST OF RESERVE...

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 6 MILES
SOUTHEAST OF SAN FRANCISCO PLAZA OR SOUTHEAST OF RESERVE.
MOVEMENT WAS NORTHWEST AT 8 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RESERVE AND RURAL AREAS
WEST OF RESERVE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3364 10899 3389 10887 3368 10855 3353 10865
TIME...MOT...LOC 2159Z 123DEG 14KT 3367 10871

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:34 PM MDTSpecial Weather StatementABQValencia41 min
Jul 12, 6:35 PM MDTSpecial Weather StatementABQSandoval25 min
Jul 12, 7:03 PM MDTAreal Flood AdvisoryABQSandoval117 min
Jul 12, 7:17 PM MDTAreal Flood AdvisoryABQValencia118 min
Jul 12, 7:39 PM MDTSpecial Weather StatementABQMcKinley36 min
Jul 12, 7:47 PM MDTSpecial Weather StatementABQCibola28 min
Jul 12, 8:58 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Jul 13, 4:18 AM MDTFlash Flood WatchABQ19 hr
Jul 13, 1:10 PM MDTAreal Flood AdvisoryABQSan Miguel110 min
Jul 13, 1:41 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 13, 2:07 PM MDTAreal Flood AdvisoryABQBernalillo113 min
Jul 13, 2:18 PM MDTAreal Flood AdvisoryABQLincoln, Socorro117 min
Jul 13, 2:22 PM MDTAreal Flood AdvisoryABQCatron, Socorro113 min
Jul 13, 2:24 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 13, 2:28 PM MDTSpecial Weather StatementABQBernalillo32 min
Jul 13, 2:49 PM MDTAreal Flood AdvisoryABQSandoval116 min
Jul 13, 2:55 PM MDTSpecial Weather StatementABQCurry50 min
Jul 13, 2:58 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 13, 3:01 PM MDTAreal Flood AdvisoryABQSandoval119 min
Jul 13, 3:08 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Jul 13, 3:44 PM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia2 hr
Jul 13, 3:47 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval118 min
Jul 13, 3:51 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt114 min
Jul 13, 4:00 PM MDTSpecial Weather StatementABQCatron45 min
Jul 13, 4:41 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Torrance2 hr
Jul 13, 4:47 PM MDTSpecial Weather StatementABQSocorro43 min
Jul 13, 4:50 PM MDTAreal Flood AdvisoryABQSocorro115 min
Jul 13, 4:54 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia2 hr
Jul 13, 5:23 PM MDTSpecial Weather StatementABQSocorro22 min
Jul 13, 5:33 PM MDTAreal Flood AdvisoryABQGuadalupe, Torrance117 min
Jul 13, 5:53 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval, San Juan112 min
Jul 13, 5:57 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance2 hr

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.